MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-80/I20-40
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
 
Event or Problem Description
During the initial implantation of the an afx2 bifurcated stent graft, an intraoperative 3b endoleak and deployment issue was reported.The patient had coiling and a non- endologix (gore/ excluder leg) stent implanted in the right common iliac artery first.This is outside the outside the indications of use due to the use of non- endologix devices.The afx2 bifurcated stent graft was then implanted using the left access.When deploying the contralateral limb of the bifurcated stent graft it appears that it did not fully expand.An angiogram after balloon touch-up on both the afx2 bifurcated stent graft and non-endologix (excluder leg) stent showed an endoleak.An afx limb stent graft was added and another angiography was performed.As the volume of endoleak was decreased, the procedure was completed.
 
Additional Manufacturer Narrative
Clinical assessment was completed based on the received medical records.The reported difficulty to deploy the contralateral limb was confirmed.The most likely cause for the difficulty in deployment was due to the 47 degree angle of the right common iliac artery to the bifurcation.The reported intraoperative type iiib endoleak was also confirmed.The intraoperative type iiib endoleak was likely due to the off label right common iliac artery diameter of 25.9mm (should be 10-23mm) as well as the concomitant product use of non endologix stents.Additionally, the absence of an aortic aneurysm is also an off label condition.Procedure related harms for this complaint could not be determined.The final patient status was not reported.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device remains implanted; therefore, no device evaluation was completed.No additional investigation of this reported event is planned; however, if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx2.Corrections: d4: lot expiration date/udi# - updated.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9777768
Report Number2031527-2020-00082
Device Sequence Number14081336
Product Code MIH
UDI-Device Identifier00818009014955
UDI-Public(01)00818009014955(17)200305
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/05/2021
Device Model NumberBEA22-80/I20-40
Device Lot Number2207421010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer02/05/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COILS; EXCLUDER LEG (16-12/10CM), GORE (NON- ENDOLOGIX); LIMB STENT GRAFT, LOT 1765865005
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR